Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why does artery blockage require the patient to consume 1.5 litres of water?

Answered by
Dr.
Dr. Sagar Makode

Cardiologist

Practicing since :2013

Answered : 1706 Questions

default
Posted on Thu, 26 Apr 2018 in Hypertension and Heart Disease
Question:
My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still the report says there is an artery which is 90%blocked. He experienced chest heaviness and litte pain amd heavy acidity vomitting post the surgery meaning the next day. We have vot discharged from.the hospital yesterday and now my father is feeling breathless at night while lying down and there is beep kind of sound when he is far asleep.
Also doc has advised to have onpy 1.5 litres of water i want to know the reason for the same

My query is we did his eco on 16th when he got the attack where the lvef was 35% and we did the eco yesterday while getting discharged his lvef was the same as 35%.
I am really concerned as i have read on the net that low lvef is sign of danger and heart attack.



Can you please advice attached are the reports

Doc has given today palnep and cardivas to cure that but till now as well his heart rate has nkt reduced
doctor
Answered by Dr. Sagar Makode 1 hour later
Brief Answer:
See the description

Detailed Answer:
Hello,

As you mentioned, he seems to have blockages in 2 arteries in heart. One of it became 100 percent and gave him heart attack. Also, there is risk that this 90 percent may give him heart attack in the future, so it should also be treated with angioplasty. But medicine which he must be receiving like Aspirin, clopidogrel and other other which you mentioned, will reduce the chance of heart attack.

Due to these blockages, there is decreased blood supply to heart and heart function decreases, which is about 35 percent in him. Normally it's more than 55 percent. Now, this decreased function will not improve significantly as damage is already done and other steps like angioplasty And medicines will prevent further decline in heart function.

Due to decreased heart function, there is the accumulation of water in the lungs which gives rise to breathlessness. That's why doctor advised reducing total fluid intake which includes water, juices, tea, coffee, everything liquids. So he should reduce all kind of fluids intake till his breathlessness resolves. Even he should decrease it to less than a liter till this resolves. Planep increases water excretion in urine and removes this water.

So he should continue his medicines, reduce fluid intake.
Hope this helps you and get back if you have any doubts.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures ,  
Medical Topics ,  

Recent questions on  Clopidogrel

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I learned I had CLL in 2008 at age 56; unfortunately required 2 coronary stents later that year, requiring Plavix. within one month I discovered I had ITP also; so my oncologist suggested chemotx which I refused, accepting RCP therapy only(avoided fludarabine). I have had two year "remission" until recently developed respiratory infection which led to the current "Crash "

to 26,000 pltsfor which I have been started on high dose Prednisone. I show no signs of progressive CLL(am considered stage1); thus my question: I'm from large family with history of autoimmune disorders; is it possible that I too have an intercurrent autoimmmune disease also, despite CLL?

doctor1 MD

I just had 2 stents putt in my heart. I was placed on plavix and lipitor in addition to the metoporol and aspirin I was already taking. I am now urinating very frequently (every two -two and 1/2 hours). Any ideas what would cause this change in urination pattern? The heart and stents were inserted 3 weeks ago

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?